MAUDE Adverse Event Report: ARGON MEDICAL DEVICES NEONATAL PROCEDURE TRAY

ARGON MEDICAL DEVICES NEONATAL PROCEDURE TRAY
Model Number 384835
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample was returned for evaluation.The investigation is ongoing.A follow-up report will be provided once it has been completed.
 
Event or Problem Description
I want to report that one of our new, converted piccs, argon lot #11259401, was leaking and caused the line to clot off.This resulted in the baby having to have another procedure to insert a new picc and puts the baby at risk for infection.I¿m fairly certain that this is the first time that we have used this new picc.This picc was placed in the right antecubital vein on a term baby for long term antibiotic use on tuesday, may 12th.The tubing was changed on thursday, may 14th and at that time just had a ¼ normal saline with 0.5 units heparin per ml running to keep open at 0.5ml an hour with intermittent medication doses of 6.6ml over 30 minutes every 8 hours.On saturday, may 16th at 1500 the to keep open rate was increased to 1ml/hr.At 1800 on the same day, the nurse noted that it was leaking.It was determined after troubleshooting by the rn and the nnp that it was the extension set (the short tubing that connects the picc to the tubing) was cracked at the female hub and was leaking from that site.It was removed from the picc and the tubing connected directly to the picc but by that time the line was noted to be clotted and had to be removed and replaced.I have the cracked extension set and will bring down tomorrow.I just wanted you guys to have this information for when it¿s reported to the manufacturer.
 
Event or Problem Description
Follow up.

Brand Name
NEONATAL PROCEDURE TRAY
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX
MDR Report Key10222135
Report Number1625425-2020-00380
Device Sequence Number812001
Product Code OWL
UDI-Device Identifier00886333210091
UDI-Public00886333210091
Combination Product (Y/N)N
Initial Reporter StateTX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2020
Device Model Number384835
Device Catalogue Number384835
Device Lot Number11259401
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1